MAUDE Adverse Event Report: ENCORE MEDICAL L.P SLIDING CORE, UHMPWE, 10MM; PROSTHESIS, ANKLE, UNCEMENTED, NON-CONSTRAINED

ENCORE MEDICAL L.P SLIDING CORE, UHMPWE, 10MM; PROSTHESIS, ANKLE, UNCEMENTED, NON-CONSTRAINED
Catalog Number 400-144F
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024, independent sales representative, emailed fa inventory requesting a star tray and implant bank for a star total ankle poly exchange case on (b)(6) 2024 at mercyone west lakes hospital on a 66 year old male patient (dob:(b)(6) 1957).Regional account coordinator, followed up with independent sales representative, regarding case details.She stated the patient "has had star for 11 years and 2 polys (400-144f, sliding core, uhmpwe, 10mm) have broke within 11 years".Independent sales representative reported that the patient was compliant however has comorbidities including dvt, ed, gerd, and hypertension.It is unknown when the 1st 400-144f broke.
 
Additional Manufacturer Narrative
The reason for the revision surgery on (b)(6) 2024, independent sales representative, emailed fa inventory requesting a star tray and implant bank for a star total ankle poly exchange case on (b)(6) 2024 at mercyone west lakes hospital on a 66 year old male patient (dob:(b)(6) 1957).Regional account coordinator, followed up with independent sales representative, regarding case details.She stated the patient "has had star for 11 years and 2 polys (400-144f, sliding core, uhmpwe, 10mm) have broke within 11 years".Independent sales representative reported that the patient was compliant however has comorbidities including dvt, ed, gerd, and hypertension.It is unknown when the 1st 400-144f broke.There were 7 similar complaints identified for star poly component damage.The previous complaints do not aid in the investigation for this complaint, (b)(4).Dhr review was not conducted due to the complaint part not being returned and the lot number remaining unknown.The poly was not returned to the houston site, so visual and dimensional inspection did not occur.Simulated use testing did not occur.Per the reporter, "the patient has had star for 11 years and 2 polys (400-144f, sliding core, uhmpwe, 10mm) have broken within 11 years".It is unknown when the first poly broke, and the date the second poly was implanted.The provided x-rays confirm the poly is broken and no longer in the correct configuration compared to star ankle total ankle surgical technique, mk-10347 rev 0.(figures 1-2).The reporter stated the patient was compliant.Based on the limited information regarding the date of implantation and the poly not being returned to the houston site, the root cause shall remain as unknown.

Brand Name
SLIDING CORE, UHMPWE, 10MM
Common Device Name
PROSTHESIS, ANKLE, UNCEMENTED, NON-CONSTRAINED
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, TX 78758
MDR Report Key18708165
Report Number1644408-2024-00126
Device Sequence Number8518219
Product Code NTG
UDI-Device Identifier00886385026961
UDI-Public00886385026961
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number400-144F
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale
Patient Weight110 KG